# SDR AALA961725

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N413AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49324
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Comp Blade
- Condition: Broken
- Location: Nr 2 Eng
- Stage of operation: CL
- Nature of condition: C, E
- Precautionary procedure: E, A

## Discrepancy

SMF - FLT 1842 - AFTER T/O SMF, DURING INITIAL CLIMB, NR 2 ENG INGESTED SEVERAL BIRDS FOLLOWED BY ENG VIBRATION.  ACCOMP PROCEDURES AND SHUTDOWN NR 2 ENG.  A/C RETURNED TO SMF AND LANDED O/W WITHOUT INCIDENT.  REPLACED NR 2 ENG.  ACCOMP LEAK CHECKS AND GROUND ENG RUN WITH NO DEFECTS FOUND.  ACCOMP O/W LANDING AND BIRDSTRIKE INSPECTIONS WITH NO DEFECTS FOUND.  SYS GROUND CHECKED NORMAL OP.  SIGNIFICANT DAMAGE WAS DONE TO FAN BLADES.  TWO FAN BLADES BROKEN OFF APPROX 3 INCHES FROM TIP.  SOME DAMAGE WAS EVIDENT THROUGH OUT THE LOW AND HIGH PRESS COMPRESSORS.  ENG PROCESSED THROUGH SHOP FOR REPAIR AND RETURN TO SERV.  (M)
